Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 183, NWS Omaha, NE

June 30, 2012Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 30, 2012, 9:21 PM CDT for Richardson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2012, 9:21 PM CDT (02:21 UTC)
Expired
Jun 30, 2012, 10:00 PM CDT
In force
39 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Richardson County, NE

The radar

The Topeka radar (KTWX), 131 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2504 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2499 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS53 KOAX 010221
SVROAX
NEC147-010300-
/O.NEW.KOAX.SV.W.0183.120701T0221Z-120701T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT SAT JUN 30 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1000 PM CDT

* AT 917 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF FALLS
  CITY...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FALLS CITY...VERDON...RULO...SALEM...PRESTON AND BARADA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4008 9585 4025 9553 4007 9542 4004 9542
      4001 9538 4000 9542 4000 9580
TIME...MOT...LOC 0217Z 243DEG 15KT 4003 9573 
WIND...HAIL 60MPH 1.00IN

$$

DEE
4 follow-up statements
067 
WWUS53 KOAX 010232
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
932 PM CDT SAT JUN 30 2012

NEC147-010300-
/O.CON.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
932 PM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHEASTERN RICHARDSON COUNTY...

AT 929 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALLS CITY...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
FALLS CITY...RULO...SALEM AND PRESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4007 9579 4025 9553 4007 9542 4004 9542
      4001 9538 4000 9542 4000 9576
TIME...MOT...LOC 0229Z 243DEG 15KT 4005 9567 
WIND...HAIL 60MPH 1.00IN

$$

DEE
648 
WWUS53 KOAX 010242
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
942 PM CDT SAT JUN 30 2012

NEC147-010300-
/O.CON.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
942 PM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHEASTERN RICHARDSON COUNTY...

AT 940 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALLS CITY...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FALLS CITY...RULO AND PRESTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4006 9573 4025 9553 4007 9542 4004 9542
      4001 9538 4000 9542 4000 9571
TIME...MOT...LOC 0240Z 245DEG 18KT 4007 9558 
WIND...HAIL 60MPH 1.00IN

$$

DEE
690 
WWUS53 KOAX 010254
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CDT SAT JUN 30 2012

NEC147-010300-
/O.CON.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
954 PM CDT SAT JUN 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR SOUTHEASTERN RICHARDSON COUNTY...

AT 952 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF FALLS
CITY...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
RULO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4006 9555 4010 9544 4007 9542 4004 9542
      4001 9538 4000 9542 4000 9545
TIME...MOT...LOC 0252Z 265DEG 19KT 4005 9547 
WIND...HAIL 60MPH 1.00IN

$$

DEE
034 
WWUS53 KOAX 010255
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
955 PM CDT SAT JUN 30 2012

NEC147-010305-
/O.EXP.KOAX.SV.W.0183.000000T0000Z-120701T0300Z/
RICHARDSON NE-
955 PM CDT SAT JUN 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHARDSON
COUNTY WILL EXPIRE AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OMAHA.

LAT...LON 4006 9555 4010 9544 4007 9542 4004 9542
      4001 9538 4000 9542 4000 9545
TIME...MOT...LOC 0255Z 243DEG 15KT 4005 9547 

$$

DEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:06 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 6:06 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT SAT JUN 30 2012

.AVIATION...
00Z TAFS FOR KOFK...KLNK AND KOMA.

GENERALLY VFR CONDITIONS ARE EXPECTED AT EASTERN NEBRASKA TAF
SITES THROUGH SUNDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DRIFTING EAST THROUGH THE AREA DURING THE EVENING MAY AFFECT KOFK
AND KOMA...BUT ONLY A BRIEF VSBY REDUCTION TO MVFR IS EXPECTED.
OTHERWISE BROKEN MID AND HIGH CLOUDS WILL MOVE OFF TO THE EAST
OVERNIGHT. LIGHT SOUTH TO SOUTHEAST WINDS AND MOSTLY CLEAR SKIES
ARE EXPECTED SUNDAY.

DERGAN

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT SAT JUN 30 2012/

DISCUSSION...

MAIN INITIAL ISSUE WITH CONVECTIVE CHANCES TONIGHT. THE ATMOSPHERE
OVER THE FA IS TRYING TO DESTABILIZE TO SURFACED BASED PARCELS...BUT
STILL REMAINS CAPPED. MODIFYING THE 12Z KOAX SOUNDING INDCD THAT
MLCAPE OF 3000-4000 J/KG WAS POSSIBLE WITH MID 90S SFC TMPS AND
LOWER 70S DEW POINTS...BUT WITH NEARLY -75 J/KG OF MLCIN WOULD
STILL BE REMAINING. TEMPS HAVE WARMED TO NEAR 90 THIS AFTN...BUT
GIVEN THIS...WE LIKELY STILL HAVE -125 TO -150 J/KG OF MLCIN AS OF
20Z. CONVECTION OVER CNTRL NEB IS ROOTED ABOVE THIS STRONG CAPPING
INVERSION SEEN AT AROUND 850MB AND CURRENTLY ACTIVITY IS FEEDING
ON THE 8.5-9 C/KM LAPSE RATES. THERE REMAINS A GOOD DEAL OF
UNCERTAINTY AS TO WHETHER THIS CNTRL NEB ACTIVITY WILL BE ABLE TO
ROOT DOWN INTO THE INCREASINGLY UNSTABLE BOUNDARY LAYER OR IF IT
WILL REMAIN SLIGHTLY ELEVATED. THIS IS MOSTLY IMPORTANT FOR SVR WX
POTENTIAL AS THERE IS A GOOD DEAL OF CONFIDENCE THAT THIS ACTIVITY
WILL CONT TO SLOWLY MAKE ITS WAY ACROSS THE WRN CWA THRU THE EVNG
AND THEN TRY TO MAKE IT E OF THE RIVER LATE THIS EVNG AND AFTER
MIDNIGHT. IF THE ACTIVITY IS ABLE TO BECOME ROOTED IN BETTER
INSTABILITY THAN SOME WIND/HAIL WOULD BE POSSIBLE...OTHERWISE
GIVEN THE SHEAR ABOVE 850MB IT IS GENERALLY A NON SEVERE EVNT WITH
SOME STORMS PULSING TO NEAR OR JUST SLIGHTLY ABOVE SVR LIMITS. IN
GENERAL HAVE INCREASED GOING POPS IN THE FORECAST FOR THE CNTRL
CWA ALNG AND N OF THE STALLED FRONTAL BOUNDARY.

ANY LEFT OVER ACTIVITY IN THE ERN CWA AND WILL EXIT THE FA BY SUN
AFTN AND THIS MAY BE THE LAST CHC AT ANY PRECIP FOR THIS WEEK.
WILL CONT SOME LO CHC POPS IN THE FORECAST THRU 18Z AND THEN
REMOVE ANY AFTN/EVNG POPS AFTER THAT. MODELS /SUCH AS THE NAM/
HAVE BEEN VERY CONSISTENT AS OF LATE IN DEVELOPING CONVECTION IN
THE DEEPLY MIXED BOUNDARY LAYER TO THE SOUTH OF THE WARM FRONT
/SUCH AS TODAY IN NE KS AND PROGGED FOR THE NEXT COUPLE OF DAYS
OVER NRN NEB/...BUT THIS HASN'T HAPPENED IN THE PAST AND SEEMS
UNLIKELY AND WILL DISREGARD AT THE CURRENT TIME AS THE MODEL SEEMS
TO BE REMOVING THE INHIBITION TO QUICKLY. TMPS WILL REBOUND WELL
ON SUN AS SFC FLOW TURNS DUE SOUTH OR JUST WEST OF SOUTH AND
ALLOWS FOR BETTER MIXING AND UPPER 90S LOOK GOOD.

LEFT THE EXTENDED DRY AGAIN TODAY...THOUGH THERE MAY BE A SMALL
CHC AT THE END OF THE PERIOD...BUT WITH THE LACK OF ANY LARGE-
SCALE SUPPORT IT WOULD JUST BE ISO IN NATURE NEXT SAT...AND THIS
IS VERY DIFFICULT TO FORECAST AT THIS RANGE. OTHERWISE CONT
PREVIOUS SEVERAL FORECASTS OF UPPER 90S TO LOWER 100S FOR HIGHS
THROUGH THE PERIOD. WITH THE BOUNDARY LAYER DRYING OUT IT LOOKS
LIKE HEAT INDEX VALUES WILL GENERALLY BE 100-105 EACH DAY AND JUST
BELOW ADVRY CRITERIA.

BOUSTEAD

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 30, 4:34 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
434 PM CDT SAT JUN 30 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
434 PM CDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

THUNDERSTORMS WILL DRIFT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA
DURING THE EVENING AND CONTINUE OVERNIGHT. WHILE MOST OF THIS
ACTIVITY WILL NOT BE SEVERE...THERE IS A CHANCE FOR AN ISOLATED
DAMAGING WIND GUST WITH ANY OF THE STORMS THROUGH THE EVENING.

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 AGAIN
SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

HOT TEMPERATURES WITH VERY LOW RAIN CHANCES ARE FORECAST MONDAY
THROUGH FRIDAY...INCLUDING THE INDEPENDENCE DAY HOLIDAY. DAYTIME
HIGHS WILL LIKELY REACH THE MIDDLE TO UPPER 90S EVERY DAY WITH
AFTERNOON HEAT INDEX VALUES RANGING 100 TO 105 DEGREES FOR A FEW
HOURS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.

In the hours before

Special weather statement, Jun 30, 8:59 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
859 PM CDT SAT JUN 30 2012

NEZ093-010245-
RICHARDSON NE-
859 PM CDT SAT JUN 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICHARDSON COUNTY
UNTIL 945 PM CDT...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BERN...OR 13 MILES WEST OF
FALLS CITY...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALLS CITY...VERDON...DAWSON...SALEM AND PRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4000 9593 4016 9583 4013 9545 4000 9551
TIME...MOT...LOC 0156Z 243DEG 15KT 4000 9585

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:59 PM CDTSpecial Weather StatementOAXRichardson46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.